Please use this identifier to cite or link to this item: https://doi.org/10.1016/j.ctrv.2012.09.004
Title: Risk of tyrosine kinase inhibitors-induced hepatotoxicity in cancer patients: A meta-analysis
Authors: Teo, Y.L.
Ho, H.K. 
Chan, A. 
Keywords: Adverse events
Hepatotoxicity
Meta-analysis
Risks
Tyrosine kinase inhibitors
Issue Date: Apr-2013
Citation: Teo, Y.L., Ho, H.K., Chan, A. (2013-04). Risk of tyrosine kinase inhibitors-induced hepatotoxicity in cancer patients: A meta-analysis. Cancer Treatment Reviews 39 (2) : 199-206. ScholarBank@NUS Repository. https://doi.org/10.1016/j.ctrv.2012.09.004
Abstract: Introduction: Although existing evidence from clinical trials has demonstrated manifestation of hepatic adverse events (AEs) with the use of tyrosine kinase inhibitors (TKIs), overall risks have yet to be reported. Thus we conducted a meta-analysis to determine the risk of hepatotoxicity associated with the use of TKIs, by comparing the occurrence of hepatotoxicity of the TKI arms against that of comparison arms. Methods: A comprehensive literature search of randomized control trials involving TKIs was performed. Only randomized, double-blind and placebo-controlled phase 2 or phase 3 human trials were included. The included studies must involve the comparison of a TKI against placebo, or the comparison of TKI with chemotherapy agent against placebo with the same chemotherapy agent. Results: Twelve articles were included in the analysis. There was a significant overall increase in the odds of developing high-grade (grade 3 or above) hepatotoxicity with the use of TKIs compared to the control arms (Pooled OR 4.35, 95% CI 2.96-6.39). The odds of developing all-types all-grades (Pooled OR 2.42, 95% CI 1.52-3.85) and high-grade hepatotoxicity due to elevation in alanine transaminase (Pooled OR 5.22, 95% CI 2.88-9.46), aspartate transaminase (Pooled OR 6.15, 95% CI 3.09-12.25) and total bilirubin (Pooled OR 1.76, 95% CI 0.59-5.24) was higher with the use of TKI than compared to the controls. Discussion: This is the first meta-analysis to demonstrate a significantly increased risk of hepatic AEs associated with TKIs use. Clinicians should be aware of this risk and provide close monitoring in patients receiving these therapies. © 2012 Elsevier Ltd.
Source Title: Cancer Treatment Reviews
URI: http://scholarbank.nus.edu.sg/handle/10635/106702
ISSN: 03057372
DOI: 10.1016/j.ctrv.2012.09.004
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

SCOPUSTM   
Citations

49
checked on Nov 10, 2018

WEB OF SCIENCETM
Citations

44
checked on Oct 17, 2018

Page view(s)

40
checked on Nov 16, 2018

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.